Diarrhea Med Recalled Due to Potential for Super or Sub Potent Tablets

Products were distributed from November 2016 through June 2017 in the United States
Products were distributed from November 2016 through June 2017 in the United States

Greenstone has issued a recall of multiple lots of diphenoxylate hydrochloride and atropine tablets due to the possibility of sub potent or super potent tablets. The product is indicated as adjunctive treatment in the management of diarrhea in patients ≥13 years old.

Specifically, the products were distributed between November 2016 and June 2017. Diphenoxylate hydrochloride and atropine sulfate 2.5mg/0.025mg tablets are supplied in bottles of 100-count and 1000-count; the lot numbers associated with the recall can be found here

Related Articles

While overdosage with this product can be life-threatening, the company notes that the use of the impacted super potent product when used as labeled is unlikely to result in serious adverse events. If a patient was to receive a sub potent tablet, diarrhea symptoms may not be controlled. At this time, there have been no reports of adverse events related to this recall.

For more information visit FDA.gov.